Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 60, NWS Raleigh, NC

April 29, 20144 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 29, 2014, 3:39 PM EDT for 4 counties in North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 3:39 PM EDT (19:39 UTC)
Expired
Apr 29, 2014, 4:30 PM EDT
In force
51 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:38 PM EDTFUNNEL CLOUD2 Ne Eastover, NCFUNNEL CLOUD REPORTED IN THE VICINITY OF 295 AND I-95

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 2:27 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 478 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
478 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

328 
WUUS52 KRAH 291939
SVRRAH
NCC051-085-101-163-292030-
/O.NEW.KRAH.SV.W.0060.140429T1939Z-140429T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 338 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
  FAYETTEVILLE...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...DUNN...BENSON...GODWIN...ERWIN...EASTOVER...COATS...
  NEWTON GROVE...WADE...FALCON...LINDEN AND SPIVEY'S CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3505 7880 3517 7893 3553 7862 3528 7833
      3511 7853
TIME...MOT...LOC 1938Z 221DEG 23KT 3515 7882 
$$

VINCENT
1 follow-up statement
114 
WWUS52 KRAH 292010
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT TUE APR 29 2014

NCC051-085-101-163-292030-
/O.CON.KRAH.SV.W.0060.000000T0000Z-140429T2030Z/
JOHNSTON NC-CUMBERLAND NC-SAMPSON NC-HARNETT NC-
410 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN JOHNSTON...NORTHEASTERN CUMBERLAND...NORTHWESTERN
SAMPSON AND SOUTHEASTERN HARNETT COUNTIES...
 
AT 409 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...DUNN...BENSON...GODWIN...ERWIN...EASTOVER...COATS...
NEWTON GROVE...WADE...FALCON...LINDEN AND SPIVEY'S CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR 
HAS INDICATED WEAK LOW LEVEL ROTATION WITHIN THIS STORM. ALTHOUGH A 
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY 
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3505 7880 3517 7893 3553 7862 3528 7833
      3511 7853
TIME...MOT...LOC 2009Z 219DEG 15KT 3511 7884 

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:25 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 29, 3:25 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT TUE APR 29 2014

.SYNOPSIS... A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM OVER THE
CENTRAL PORTION OF THE US WILL BRING UNSETTLED WEATHER TO CENTRAL NC
UNTIL EARLY THURSDAY. A COLD FRONT WILL MOVE SLOWLY EASTWARD THROUGH
THE REGION THURSDAY THROUGH THURSDAY NIGHT. DRIER WEATHER IS
EXPECTED HEADING INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
AS OF 320 PM TUESDAY...

TORNADO WATCH IN EFFECT FOR ALL BUT THE NORTHERN AND NORTHWEST
PIEDMONT AREAS UNTIL 9PM.

THE WEDGE FRONT HAS BEEN SLOWLY RETREATING TO THE NORTH AND WEST
TODAY...THOUGH IT HAS ONLY JUST NOW REACHED THE SANDHILLS AND
SOUTHERN PIEDMONT.  SOUTH OF THE FRONT...MLCAPE HAS INCREASED TO
1000-2000 J/KG.  ALONG AND JUST NORTH OF THE FRONT WHERE WINDS
SHARPLY BACK TO EAST-NORTHEAST... 0-1KM SRH QUICKLY INCREASES ABOVE
200 MS/S2...AND HODOGRAPH CURVATURE IS FORECAST TO INCREASE THROUGH
THE EVENING AS THE LOW LEVEL SOUTHERLY FLOW CONTINUES TO STRENGTHEN.
CONVECTIVE DEVELOPMENT HAS BEEN LIMITED SO FAR BUT SHOULD ALSO
INCREASE OVER THE NEXT COUPLE OF HOURS.

LATER TONIGHT...CONVECTION EXPECTED TO DEVELOP OVER
MISSISSIPPI/ALABAMA WILL SPREAD EAST AND POSSIBLY EXPAND TO THE
NORTHEAST AS IT APPROACHES THE SOUTHERN APPALACHIANS.  THE WEDGE
AIRMASS SHOULD CONTINUE TO ERODE...THOUGH ITS UNCERTAIN HOW LONG IT
WILL TAKE TO SCOUR OUT THE NORTHWEST PIEDMONT.  THE NAM...DEPICTS AT
LEAST SOME WEAK INSTABILITY WORKING NORTH THROUGH THE PIEDMONT ALONG
THE BOUNDARY.  WITH CONVECTION EXPECTED TO MOVE INTO THE FOOTHILLS
AND PIEDMONT OVERNIGHT...WITHIN THE BELT OF STRONG MID-LEVEL FLOW
AND SHEAR AHEAD OF THE UPPER TROUGH...THERE MAY BE ADDITIONAL
SUPERCELLS EMBEDDED WITH THE CLUSTER OF STORMS AD A TORNADO THREAT
IN THE VICINITY OF THE WEDGE FRONT OVERNIGHT.  IN ADDITION...THE
POTENTIAL STILL EXISTS FOR 2 TO 3 INCHES OF RAINFALL AS THE LOW
LEVEL JET SURGES NORTH WITH PW OVER 1.5 INCHES AND STORMS TRAIN OVER
THE SAME AREAS.  LOWS IN THE 60S.

WEDNESDAY... HI-RES SIMULATIONS CONTINUE TO SHOW VARYING SOLUTIONS
REGARDING THE REDEVELOPMENT OF STORMS ALONG THE REMNANT CONVERGENCE
ZONE FROM OVERNIGHT CONVECTION...SO THERE IS STILL SOME UNCERTAINTY
AS TO HOW EARLY MORNING PRECIP WILL IMPACT DESTABILIZATION.
HOWEVER... THE INGREDIENTS FOR WIDESPREAD SEVERE WEATHER WILL BE IN
PLACE WITH STRONG 50KT DEEP LAYER SHEAR AND A WARM MOIST AIRMASS IN
PLACE OVER MOST OF CENTRAL NC...ALONG WITH CYCLONIC CURVED
HODOGRAPHS SUPPORTIVE OF SUPERCELLS AND A CONDITIONAL TORNADO RISK.
HIGHS WILL RANGE FROM THE MID 70S WEST TO LOWER 80S EAST.

CONVECTION SHOULD PUSH EAST DURING THE EVENING HOURS...WHILE THE
PRIMARY COLD FRONT REMAINS WEST OF THE AREA AND DOESNT PUSH INTO THE
WESTERN PIEDMONT UNTIL THURSDAY.  POPS WILL TREND DOWNWARD AFTER
MIDNIGHT...WITH LOWS AGAIN MOSTLY IN THE 60S.

 &&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 300 PM TUESDAY...

FOR THU/THU NIGHT... A PREFRONTAL TROUGH WILL HAVE SHIFTED EASTWARD
INTO THE COASTAL AREAS OF NC BY THU MORNING... WITH THE PRIMARY COLD
FRONT TRACKING SLOWLY EASTWARD THROUGH THE CWA. FAST AND BROADLY
CYCLONIC SW MID LEVEL FLOW WILL PERSIST OVER NC... AROUND THE CLOSED
VORTEX OVER THE GREAT LAKES SHIFTING NORTHWARD... AND DEEP MOISTURE
IS LIKELY TO REMAIN IN PLACE FROM ROUGHLY HIGHWAY 1 EAST EARLY IN
THE DAY. THIS WILL MEAN A LINGERING THREAT OF SHOWERS HERE TO START
THE DAY... TRENDING GRADUALLY OUT OF THE AREA FROM WNW TO ESE
THROUGH THE DAY AS MID LEVEL SHORTWAVE ENERGY RIDING NE OVER THE
GREAT LAKES HELPS PUSH THE SURFACE FRONT TO OUR SE BY THU EVENING...
WITH A SUBSEQUENT SLOW CLEARING OF CLOUDS ALSO FROM WNW TO ESE AS
COOLER AND MORE STABLE AIR WORKS IN VIA A NOSE OF HIGH PRESSURE
STRETCHING FROM TX TO THE NE. HIGHS 75-81. LOWS FROM 49 NW TO 57
EAST.

FOR FRI/FRI NIGHT: THE MID LEVEL TROUGH AXIS TO OUR WEST WILL EASE
EASTWARD THROUGH FRI NIGHT... AND THE ENSUING SHIFT OF MID LEVEL
WINDS FROM SW TO A MORE WESTERLY DIRECTION WILL ALLOW FOR SLOWLY
DECREASING MOISTURE DEPTH AND ARRIVAL OF DRIER AIR THROUGH THE
COLUMN FROM WEST TO EAST. THE PASSAGE OVERHEAD OF WEAK LOW-MID LEVEL
ENERGY TRACKING NORTHEASTWARD ON THE EAST SIDE OF THE APPROACHING
TROUGH SHOULD BRING A SHOT OF GREATER CLOUD COVER ACROSS CENTRAL/ERN
NC DURING FRI AFTERNOON. THE GFS/NAM GENERATE SOME LIGHT PRECIP WITH
THESE PERTURBATIONS OVER THE ERN CWA... BUT DON'T EXPECT THIS TO
AMOUNT TO MUCH GIVEN THE ENCROACHMENT OF DRIER AIR ESPECIALLY IN THE
LOWER LEVELS. WILL LEAVE IN JUST A SLIGHT CHANCE OF SHOWERS IN THE
SE HALF FRI. EXPECT FAIR SKIES FRI NIGHT AS THE TROUGH AXIS SHIFTS
OVERHEAD LATE. BELOW NORMAL THICKNESSES WILL TRANSLATE TO SLIGHTLY
COOL HIGHS OF 68-72 FRI. LOWS 47-52. -GIH

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 325 PM TUESDAY...

MAY STILL SEE SOME LINGERING CLOUDS IN THE COASTAL PLAIN SAT MORNING
AS THE MID LEVEL TROUGH AXIS FINALLY SHIFTS TO OUR EAST... BUT
OTHERWISE EXPECT A DRY AND SEASONABLE AIR MASS TO START THE WEEKEND.
A WEST-EAST ORIENTED BACKDOOR FRONT TO OUR NORTH WILL INCH SOUTHWARD
TOWARD THE NRN NC BORDER SUNDAY... AS A STRONG MID LEVEL SHORTWAVE
TROUGH TRAVERSES THE NORTHEAST STATES... BUT THE FRONT SHOULD HOLD
TO OUR NORTH THROUGH SUNDAY WITH SOMEWHAT MILDER AIR SPREADING INTO
NC FROM THE WEST. THE AFOREMENTIONED SHORTWAVE TROUGH IS LIKELY TO
DEEPEN AS A CLOSED VORTEX OVER THE NEW ENGLAND COAST SUN NIGHT THEN
WOBBLE VERY SLOWLY EASTWARD THROUGH TUE... AND THIS WILL ALLOW THE
SURFACE FRONTAL ZONE TO STRENGTHEN AND BECOME NEARLY STATIONARY FROM
THE OH VALLEY ACROSS NE NC.... KEEPING US ON THE WARM SIDE OF THE
BOUNDARY THROUGH EARLY NEXT WEEK. IN THIS SORT OF A NORTHWEST FLOW
PATTERN THERE IS THE POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH
VALLEY TO TRACK SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN
A SLIGHT CHANCE OF SHOWERS AND STORMS FOR MON/TUE. TEMPS CLOSE TO
SEASONAL NORMALS (WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S
FOR HIGHS). -GIH

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 1255 PM TUESDAY...

SEVERAL AVIATION CHALLENGES EXIST OVER THE NEXT 24-36 HRS. FIRST...
A FRONTAL ZONE SITS ACROSS SRN NC. NORTH OF THIS BOUNDARY...
IFR/MVFR VSBYS WITH LIFR CIGS PERSIST AT INT/GSO/RDU... WHERE A
STABLE AIR MASS AND COOL ENE SURFACE FLOW PERSISTS. THESE CONDITIONS
ARE STARTING TO BREAK AT RWI WHERE VSBYS ARE NOW VFR WITH IFR CIGS.
AND AT FAY... WHICH IS JUST SOUTH OF THE FRONT... MUCH WARMER AND
MORE HUMID AIR RESIDES WITH VFR CONDITIONS. THE WARM FRONTAL ZONE IS
EXPECTED TO SHIFT VERY SLOWLY NORTHWARD... AND WE'LL SEE SURFACE
WINDS AT FAY SHIFT RAPIDLY AROUND TO SOUTHERLY AND STRENGTHEN LATER
THIS AFTERNOON... WHILE THIS WIND SHIFT FROM A LIGHT EASTERLY WIND
TO STRONGER SOUTHERLY WIND WILL OCCUR LATER AT RWI/RDU/GSO/INT THIS
EVENING (IN THAT ORDER). SCATTERED STORMS ARE LIKELY TO AFFECT FAY
BY MID AFTERNOON. RWI/RDU/GSO/INT SHOULD ALSO SEE SOME STORMS
STARTING LATE THIS AFTERNOON INTO TONIGHT... ALTHOUGH TIMING IS
HIGHLY UNCERTAIN AND THAT PRECLUDES MENTIONING A PREVAILING OR TEMPO
MENTION OF THUNDER AT THIS TIME AT THESE TERMINALS. CIGS ARE
EXPECTED TO SLOWLY RISE TO MVFR AT THESE NORTHERN SITES THROUGH THIS
EVENING... FIRST AT RDU/RWI THEN LASTLY AT GSO/INT WHERE THE STABLE
AIR WILL HOLD ON THE LONGEST. MVFR TO VFR CONDITIONS WILL BE SHORT
LIVED AS IFR/LIFR STRATUS IS EXPECTED TO REDEVELOP TONIGHT...
HOWEVER CONFIDENCE IN THIS IS VERY LOW... GIVEN THAT IF THERE ARE
ONGOING SHOWERS/STORMS TONIGHT... CIGS MAY GET NO WORSE THAN MVFR.
LLWS CRITERIA ARE UNLIKELY TO BE MET... HOWEVER WINDS WILL BE
SHIFTING (FROM SSE OR S TO SSW) AND INCREASING WITH HEIGHT... MOST
DRAMATICALLY TONIGHT INTO WED... WITH 35-40 KT WINDS FROM THE SW
AROUND 2 KFT AGL. ANY SUB-VFR CIGS OVERNIGHT ARE EXPECTED TO TREND
UP TOWARD VFR TOWARD THE END OF THE TAF VALID PERIOD.

LOOKING BEYOND 18Z WED... NUMEROUS SHOWERS AND STRONG STORMS ARE
EXPECTED TO DEVELOP WED AFTERNOON... HOWEVER DETAILS IN LOCATION AND
TIMING ARE UNKNOWN AT THIS TIME. SUSTAINED STRONG/GUSTY WINDS ARE
LIKELY THROUGH WED EVENING... ALONG WITH POTENTIAL MVFR CONDITIONS
IN SHOWERS/STORMS. AS A COLD FRONT SHIFTS SLOWLY EASTWARD THROUGH
CENTRAL NC... CONDITIONS WILL TREND TO VFR AT INT/GSO 12Z-14Z THU...
AT RDU 14Z-16Z... AND AT FAY/RWI 16Z-18Z... WITH SURFACE WINDS
SHIFTING TO WSW THEN WNW THROUGH THU AFTERNOON/NIGHT. VFR CONDITIONS
LIKELY TO HOLD THROUGH SUNDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY
NIGHT FOR NCZ007>010-021>026-038>041-073>076-083-084.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 29, 2:33 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
233 PM EDT TUE APR 29 2014

NCZ038>041-073>076-083-084-301845-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-
RICHMOND-
233 PM EDT TUE APR 29 2014

...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE
VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ011-027-028-042-043-077-078-085-086-088-089-301845-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
233 PM EDT TUE APR 29 2014

...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 2 PM AND MIDNIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ007>010-021>025-301845-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-
233 PM EDT TUE APR 29 2014

...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE
VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ026-301845-
FRANKLIN-
233 PM EDT TUE APR 29 2014

...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE
WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST
BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE
VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 29, 2:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT TUE APR 29 2014

NCZ077-086-088-291915-
HOKE-HARNETT-CUMBERLAND-
243 PM EDT TUE APR 29 2014

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HOKE COUNTY...
SOUTHWESTERN HARNETT COUNTY AND NORTHWESTERN CUMBERLAND COUNTY UNTIL
315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHEAST OF RAEFORD...MOVING NORTHEAST AT 30
MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...TIMBERLAKE...
PINEVIEW...ANDERSON CREEK AND BONNIE DOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3504 7926 3519 7918 3517 7914 3518 7913
      3517 7913 3518 7910 3520 7911 3521 7915
      3522 7916 3539 7906 3525 7876 3497 7913
TIME...MOT...LOC 1841Z 212DEG 25KT 3508 7915

VINCENT
Special weather statement, Apr 29, 2:56 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT TUE APR 29 2014

NCZ088-291930-
CUMBERLAND-
256 PM EDT TUE APR 29 2014

...STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND COUNTY IN
CENTRAL NORTH CAROLINA THROUGH 330 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM OVER TOBERMORY...OR 14 MILES SOUTH OF FAYETTEVILLE...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STEDMAN...AUTRYVILLE...CEDAR CREEK...VANDER AND BUSHY LAKE NATURAL
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3490 7894 3493 7898 3512 7865 3512 7864
      3511 7864 3511 7865 3508 7867 3499 7864
      3491 7856 3485 7864 3485 7884 3484 7890
TIME...MOT...LOC 1855Z 227DEG 14KT 3485 7890

VINCENT
Special weather statement, Apr 29, 3:00 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT TUE APR 29 2014

NCZ042-077-291945-
HARNETT-JOHNSTON-
300 PM EDT TUE APR 29 2014

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HARNETT COUNTY
AND SOUTHWESTERN JOHNSTON COUNTY THROUGH 345 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR BENSON...OR 11 MILES EAST OF LILLINGTON...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...DUNN...BENSON...COATS...FOUR OAKS AND COATS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3532 7860 3540 7870 3564 7849 3547 7828
TIME...MOT...LOC 1859Z 219DEG 14KT 3538 7861

VINCENT
Special weather statement, Apr 29, 3:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT TUE APR 29 2014

NCZ042-077-291945-
HARNETT-JOHNSTON-
312 PM EDT TUE APR 29 2014

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARNETT AND
SOUTHWESTERN JOHNSTON COUNTIES THROUGH 345 PM EDT...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR DUNN...OR NEAR LILLINGTON...MOVING NORTHEAST AT 25
MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...DUNN...BENSON...ERWIN...COATS...FOUR OAKS...BUIES CREEK
AND COATS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3530 7872 3539 7879 3551 7868 3565 7854
      3567 7851 3567 7850 3541 7827 3531 7856
TIME...MOT...LOC 1911Z 228DEG 24KT 3537 7870

VINCENT
Special weather statement, Apr 29, 3:24 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT TUE APR 29 2014

NCZ088-089-292000-
SAMPSON-CUMBERLAND-
324 PM EDT TUE APR 29 2014

...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAMPSON COUNTY AND
CENTRAL CUMBERLAND COUNTY THROUGH 400 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES SOUTHEAST OF FAYETTEVILLE...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...GODWIN...EASTOVER...STEDMAN...WADE...SALEMBURG...
FALCON...AUTRYVILLE...CEDAR CREEK...SPIVEY'S CORNER AND VANDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3504 7893 3526 7869 3525 7862 3528 7858
      3530 7858 3531 7854 3526 7849 3505 7834
      3491 7881
TIME...MOT...LOC 1923Z 232DEG 32KT 3502 7876

VINCENT
Special weather statement, Apr 29, 3:35 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT TUE APR 29 2014

NCZ077-292000-
HARNETT-
335 PM EDT TUE APR 29 2014

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARNETT COUNTY
THROUGH 400 PM EDT...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHEAST OF POPE AFB...OR 10 MILES NORTH OF
FORT BRAGG...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LILLINGTON...DUNN...ERWIN...BUIES CREEK...TIMBERLAKE...ANDERSON CREEK
AND RAVEN ROCK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3522 7900 3530 7906 3550 7881 3531 7859
      3526 7877 3526 7883 3524 7886 3524 7888
      3523 7887 3521 7897
TIME...MOT...LOC 1935Z 231DEG 23KT 3528 7894

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:39 PM EDTSpecial Weather StatementRAHAlamance, Orange51 min
Apr 29, 2:35 PM EDTSpecial Weather StatementRAHHarnett25 min
Apr 29, 2:43 PM EDTSpecial Weather StatementRAHCumberland32 min
Apr 29, 2:56 PM EDTSpecial Weather StatementRAHCumberland34 min
Apr 29, 3:00 PM EDTSpecial Weather StatementRAHJohnston45 min
Apr 29, 3:12 PM EDTSpecial Weather StatementRAHJohnston33 min
Apr 29, 3:17 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston43 min
Apr 29, 3:24 PM EDTSpecial Weather StatementRAHCumberland36 min
Apr 29, 3:35 PM EDTSpecial Weather StatementRAHHarnett25 min
Apr 29, 3:46 PM EDTSevere Thunderstorm WarningRAHWilson44 min
Apr 29, 3:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson44 min
Apr 29, 3:55 PM EDTTornado WarningRAHCumberland, Sampson50 min
Apr 29, 4:00 PM EDTTornado WarningRAHWilson30 min
Apr 29, 4:13 PM EDTSpecial Weather StatementRAHCumberland, Hoke47 min
Apr 29, 4:23 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke52 min
Apr 29, 4:24 PM EDTTornado WarningRAHCumberland, Harnett, Johnston, Sampson51 min
Apr 29, 4:30 PM EDTTornado WarningRAHJohnston, Sampson45 min
Apr 29, 4:31 PM EDTTornado WarningRAHWilson29 min
Apr 29, 4:32 PM EDTSpecial Weather StatementRAHJohnston43 min
Apr 29, 4:34 PM EDTTornado WarningRAHEdgecombe, Wilson26 min
Apr 29, 4:35 PM EDTTornado WarningRAHJohnston, Wayne, Wilson40 min
Apr 29, 4:57 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Johnston, Sampson, Wilson3 hr
Apr 29, 5:00 PM EDTTornado WarningRAHEdgecombe, Wilson45 min
Apr 29, 5:08 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne37 min
Apr 29, 5:14 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson46 min
Apr 29, 5:32 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson43 min
Apr 29, 5:40 PM EDTFlash Flood WarningRAHCumberland3 hr
Apr 29, 5:43 PM EDTFlash Flood WarningRAHWilson3 hr
Apr 29, 5:45 PM EDTSevere Thunderstorm WarningRAHEdgecombe60 min
Apr 29, 5:49 PM EDTTornado WarningRAHEdgecombe56 min
Apr 29, 6:08 PM EDTSevere Thunderstorm WarningRAHWayne52 min
Apr 29, 6:09 PM EDTFlash Flood WarningRAHEdgecombe3 hr
Apr 29, 6:21 PM EDTSpecial Weather StatementRAHWilson24 min
Apr 29, 6:25 PM EDTSpecial Weather StatementRAHJohnston35 min
Apr 29, 6:29 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson46 min
Apr 29, 6:42 PM EDTSpecial Weather StatementRAHCumberland33 min
Apr 29, 7:10 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson50 min
Apr 29, 7:30 PM EDTSevere Thunderstorm WarningRAHSampson60 min
Apr 29, 7:33 PM EDTTornado WarningRAHSampson42 min
Apr 29, 7:52 PM EDTTornado WarningRAHSampson38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.